Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Interpolation correction for collocation solutions of Fredholm integro-differential equations

Author: Qiya Hu
Journal: Math. Comp. 67 (1998), 987-999
MSC (1991): Primary 65B10, 45D05, 65R20
MathSciNet review: 1464145
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss the collocation method for a large class of Fredholm linear integro-differential equations. It will be shown that, when a certain higher order interpolation operation is added to the collocation solution of this equation, the new approximations will, under suitable assumptions, admit a multiterm error expansion in even powers of the step-size $h$. Based on this expansion, ideal multilevel correction results of this collocation solution are obtained.

References [Enhancements On Off] (What's this?)

  • 1. C. de Boor and B. Swartz, Collocation at Gauss points, SIAM J. Numer. Anal. 10(1973), 582-606. MR 51:9528
  • 2. J. Lei and X. Huang, The projection methods for operator equations, Wuhan University Press 1987.
  • 3. L. M. Delves and J. L. Mohamed, Computational methods for integral equations, Cambridge University Press 1985. MR 87j:65159
  • 4. Q. Hu, Extrapolation of finite element solutions to a class of integrodifferential equations, Natur. Scie. J. Xiangtan Univ. 14(1992), 28-34. MR 93g:65103
  • 5. Q. Hu, Extrapolation for collocation solutions of Volterra integro-differential equations, Chinese J. Numer. Math. Appl. 18(1996), No.2, 28-37. CMP 97:08
  • 6. Q. Hu, Acceleration of Convergence for Galerkin method solutions to Fredholm Integro-differential Equations, Syst. Sci. and Math. 17(1997), 14-18. CMP 97:14
  • 7. W. Volk, The numerical solution of linear integro-differential equations by projection methods, J. Integ. Equations 9. Suppl.(1985), 171-190. MR 87g:65168
  • 8. W. Volk, The iterated Galerkin methods for linear integrodifferential equations, J Comp. Appl. Math. 21(1988), 63-74. MR 89a:65201
  • 9. A. Zhou, An extrapolation method for finite element approximation of integro-differential equations with parameters, Syst. Sci. and Math. 3(1990), 278-285. MR 93h:65173
  • 10. Q. Zhu and L. Cao, Multilevel correction for FEM and BEM, Natur. Scie. J. Xiangtan Univ. 14(1992), 1-5. MR 93g:65105

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65B10, 45D05, 65R20

Retrieve articles in all journals with MSC (1991): 65B10, 45D05, 65R20

Additional Information

Qiya Hu
Affiliation: Institute of Mathematics, Chinese Academy of Science, Beijing 100080, China

Received by editor(s): January 10, 1995
Received by editor(s) in revised form: August 9, 1995, and October 22, 1996
Additional Notes: This work was partially supported by the National Science Foundation
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society